MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH AO HANDLE SMALL W SWIVEL; MISC ORTHO SURGICAL INSTR

MEDOS INTERNATIONAL SàRL CH AO HANDLE SMALL W SWIVEL; MISC ORTHO SURGICAL INSTR
Model Number 2020-00-500
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Nerve Damage (1979); Injury (2348)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 the surgeon doing a posterior cervical fusion, while finishing up the case and beginning to lock the symphony rods in place from c3-t1.Nurse handed the first set screw driver the driver shaft fell from the handle that the surgeon was holding and landed in the incision on the back of the patients neck landing directly on his spinal cord which was fully exposed from the laminectomy that was completed to decompress the spinal cord.Intraoperative neurophysiologic monitoring (ionm) of the patient's neuro signals throughout the case recorded an immediate deficit to that area of the spinal cord.Motors were performed regularly throughout the remainder of the case and feedback was provided to the surgeon that signals were improving toward baseline levels.Procedure was completed with no surgical delay.The patient status/outcome is unknown.Concomitant devices: unknown setscrew (part# unknown, lot# unknown, quantity unknown).Unknown rods (part# unknown, lot# unknown, quantity unknown).Unknown handle (part# unknown, lot# unknown, quantity unknown).This report is for one (1) ao handle small w swivel.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AO HANDLE SMALL W SWIVEL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10450833
Report Number1526439-2020-01533
Device Sequence Number3558936
Product Code LXH
UDI-Device Identifier10705034532622
UDI-Public10705034532622
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2020-00-500
Device Catalogue Number202000500
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - HANDLES; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;